Ask a doctor

Botox in Chin Caused a Crooked Mouth

I have had botox in my chin to try and prevent large vertical smile lines and now I have a crooked mouth. I am horrified at the result of this that has left me with a crooked mouth when I smile, talk, laugh, grimace or eat. It is like one side of my mouth is frozen. The nurse who i am not sure I trust, suggests this 'can happen' and should wear off in around 2 weeks. It is almost that and no change! HELP!

Doctor Answers (7)

Botox in chin caused a crooked mouth

+2

Unfortunately you had an injection that has effected the depressor labii inferioris and other very small oral action muscles. I have had the same issue in a very few of my patients. The problem it can take weeks to a few months to resolve, but it does resolve.

Regards from MIAMI DR. B


Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Botulinum Toxin (Dysport and Botox) and crooked chin and smile without walking a crooked mile

+1

It is difficult to asses without an examinaiton. Perhaps more Botulinum Toxin (Dysport and Botox) will help ease the appearance but it may be best to let it wear off which may take 6 months

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Asymmetric smile

+1

An assymteric smile can develop from injections in and around the mouth. For the lower mouth you probably had the depressor anguli oris injected. It wil take 3-4 months to improve.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

Unbalance after botox in the chin

+1

The nurse was probably trying to inject the depressor anguli oris muscle but the depressor labii or the mentalis might have been affected. Until it wears off you will look very asymmetric, almost like having had a stroke, and this can last for a few months. Some doctors might discuss the option, provided that function would not be seriously impaired, of injecting the other side in the unwanted muscle, to balance the asymmetry but you will need to thoroughly understand the risks.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Nurse???

+1

It is hard to be sympathetic when you don't demand the best level of service by going to a board certified dermatologist or plastic surgeon. That said, even excellent doctors get complications. The difference is it is much less frequent, AND an experienced provider knows how to fix these complications. She got the DLA muscle instead of the DAO muscle, or there was diffusion of the product. Go to a qualified doctor and it can be fixed. Otherwise it will last longer than 2 weeks (and an experienced injector knows THAT too!).

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Choose Your Botox Injecting Physician Most Carefully

+1

Hi Aussie,

Sorry to hear about the misadventure you have had with your nurse injector.   In the future you should make sure to have your injections by an experienced and skilled plastic, facial plastic, opthalmoplastic or ENT surgeon, or a cosmetic dermatologist.  Everyone can have complications, but you decrease the chances with the above mentioned specialists.

Unfortunately the only two options that you have are to wait for the Botox effect to wear off, or use more Botox to weaken the normal side in order to make your mouth more symmetric.  The down side to that is obviously weakness of your mouth with resultant difficulty speaking, eating, and drooling.

I hope that your symptoms resolve rapidly.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

It May Last Longer Than Two Weeks

+1

It seems the BOTOX has caused weakening of your mouth and smile muscles.  The BOTOX was probably not directly injected there, so it is doubtful you received a full dose.  However, it may take a month or two to wear off.  It will wear off.

You should seek an injector you can trust as you need help through this difficult time.

Keith Denkler, MD
Marin Plastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.